Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 96, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 4:46 PM EDT for 7 counties in Kentucky. It was in force for 29 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 4, 2016, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KY, Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:51 PM EDT | TSTM WND DMG | 1 Sw Mershons, KY | A TREE WAS BLOWN DOWN |
| Jul 4, 5:01 PM EDT | TSTM WND DMG | Peoples, KY | THE ROOF OF A PORCH OF A MOBILE HOME WAS BLOWN OFF. THIS IS PER AN IMAGE POSTED TO A WYMT SOCIAL MEDIA PAGE. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 5:02 PM EDT | TSTM WND DMG | Nne Greenmount, KY | A TREE WAS BLOWN DOWN |
| Jul 4, 5:05 PM EDT | TSTM WND DMG | 1 N Atlanta, KY | A TREE WAS BLOWN DOWN. |
| Jul 4, 5:17 PM EDT | TSTM WND DMG | 1 N Malcomb, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ALONG GUM BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WUUS53 KJKL 042046
SVRJKL
KYC051-065-109-125-129-189-203-042115-
/O.NEW.KJKL.SV.W.0096.160704T2046Z-160704T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 515 PM EDT
* AT 444 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCKFORD TO GOOCHLAND TO SINKS TO LUNER...MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCKEE...BOONE...WANETA...HAZEL PATCH...DONARO...WILLOW SHOALS...
CRESSMONT...PARROT...JEP HILL...WELCHBURG...JOHNETTA...
CHESTNUTBURG...COLLINGSWORTH...WAGERSVILLE...ROYRADER...
TRAVELLERS REST...COOKSBURG...EGLON...MORRILL AND LEIGHTON.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 46 AND 60...AND BETWEEN MILE MARKERS 69 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE ALREADY CAUSED WIND DAMAGE IN PULASKI COUNTY. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3730 8432 3741 8430 3750 8436 3754 8435
3753 8430 3751 8427 3752 8420 3756 8416
3757 8409 3761 8411 3769 8382 3758 8378
3728 8378 3717 8431 3722 8437
TIME...MOT...LOC 2044Z 247DEG 49KT 3751 8425 3744 8421 3733 8423 3724
8430
HAIL...<.75IN
WIND...60MPH
$$
HAL1 follow-up statement
559
WWUS53 KJKL 042102
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT MON JUL 4 2016
KYC051-065-109-125-129-189-203-042115-
/O.CON.KJKL.SV.W.0096.000000T0000Z-160704T2115Z/
CLAY KY-LAUREL KY-OWSLEY KY-JACKSON KY-LEE KY-ESTILL KY-
ROCKCASTLE KY-
502 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN CLAY...NORTHERN LAUREL...NORTHWESTERN OWSLEY...
JACKSON...SOUTHWESTERN LEE...SOUTHERN ESTILL AND EASTERN ROCKCASTLE
COUNTIES...
AT 501 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HISEL TO WANETA TO SHOP BRANCH TO MERSHONS...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCKEE...BOONE...WANETA...HAZEL PATCH...DONARO...WILLOW SHOALS...
CRESSMONT...PARROT...JEP HILL...WELCHBURG...JOHNETTA...
CHESTNUTBURG...COLLINGSWORTH...WAGERSVILLE...ROYRADER...
TRAVELLERS REST...COOKSBURG...EGLON...MORRILL AND LEIGHTON.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 46 AND 60...AND BETWEEN MILE MARKERS 69 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3730 8432 3741 8430 3750 8436 3754 8435
3753 8430 3751 8427 3752 8420 3756 8416
3757 8409 3761 8411 3769 8382 3758 8378
3728 8378 3717 8431 3722 8437
TIME...MOT...LOC 2101Z 250DEG 38KT 3755 8407 3748 8403 3737 8405 3728
8412
HAIL...<.75IN
WIND...60MPH
$$
JVMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:37 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 4, 4:37 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Jackson KY 437 PM EDT MON JUL 4 2016 .SHORT TERM...(This evening through Tuesday night) Issued at 400 PM EDT MON JUL 4 2016 Presently an MCV is pushing east across central Kentucky with a line of showers and storms pushing across central Kentucky and soon will be working into eastern Kentucky. While instability has built up ahead of this line, its not all that high for July standards. Regardless, still a shot at a few damaging wind gusts as it pushes across the remainder of the area. Thus, the severe thunderstorm watch will continue until 9 pm. As far as flash flood watch goes, still lots of heavy rain possible through this evening, so opting to leave the watch in place for now. As mentioned earlier, most of the convection has been fairly progressive, with not much training, so confidence is low in flash flooding over the next several hours. As we head overnight, instability will come down, but a frontal zone will remain anchored across the region. We could see redevelopment along the front overnight, but not expecting it to be as widespread as this evening. By tomorrow, we may see an uptick again across the area of showers and storms as the front very slowly inches southward. Best rain chances will be across southeast Kentucky, but models are trending wetter tomorrow for most areas. By tomorrow night, we may see more of a lull in activity as instability declines and the main front slips south. However, confidence isn't all that high on placement of the front with thunderstorm activity possibly laying down some boundaries. Should stay warm tomorrow with highs back into the 80s. Lows tonight and tomorrow night should settle around 70 both night. .LONG TERM...(Wednesday through Monday) Issued at 437 PM EDT MON JUL 4 2016 Mainly zonal flow will continue across the CONUS through most of the extended period, with several short wave troughs to traverse the flow. A baroclinic zone will linger across the mid- Mississippi valley, keeping things stormy and humid across eastern Kentucky. The blended guidance offered a good starting point, but did dial down some of the higher given pops due to the uncertainty with the role of the mesoscale. Early next week, the long wave pattern looks to amplify a bit, with a ridge axis building across the central CONUS, leaving the east in more troughiness. This will keep at least low precip chances in the forecast, but may at least bring some relief from the higher humidity. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 153 PM EDT MON JUL 4 2016 Showers and storms will work east across the area this afternoon and evening with temporary reductions in visibilities and ceilings expected. Storms will also contain strong gusty winds. Outside of the showers/storms, mainly VFR conditions will be seen. A frontal boundary will slip south across the area overnight, with a possible lowering of cigs expected late tonight into early tomorrow morning. Still some uncertainty on timing of the front, so its possible the lower cigs will be delayed and not reach most areas until later if at all. We will continue to monitor this potential. && .JKL Watches/Warnings/Advisories... Flash Flood Watch through Tuesday morning for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM...GEOGERIAN AVIATION...KAS
Hazardous weather outlook, Jul 4, 3:24 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 324 PM EDT MON JUL 4 2016 KYZ058>060-068-069-079-080-083>088-104-106>120-052230- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK... WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 324 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR FLOODING FROM THIS AFTERNOON THROUGH EARLY TUESDAY. KYZ044-050>052-052230- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD 324 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ANY STORMS WILL CONTAIN TORRENTIAL RAINFALL WHICH COULD LEAD TO A FEW INSTANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF FLOODING FROM THIS THROUGH EARLY TUESDAY. KAS
In the hours before
Special weather statement, Jul 4, 1:21 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
121 PM EDT MON JUL 4 2016
KYZ050-051-041800-
MONTGOMERY-BATH-
121 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...BATH...
AT 121 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
WINCHESTER...OR 12 MILES EAST OF LEXINGTON...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...SHARPSBURG...LOWER SPENCER...BETHEL...
FLAT CREEK...BOURBON FURNACE...PRESTON...CROOKS...ODESSA...
EWINGTON...SIDEVIEW...SLATE VALLEY...STOOPS...STEPSTONE...PREWITT...
COONS STATION...GRASSY LICK...JUDY AND UPPER SPENCER.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 124.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3828 8376 3829 8373 3827 8374 3827 8373
3804 8367 3801 8401 3812 8408 3817 8399
3828 8388 3829 8382 3828 8381 3829 8379
3828 8378 3829 8377
TIME...MOT...LOC 1721Z 258DEG 39KT 3810 8423
GEOGERIANSpecial weather statement, Jul 4, 2:02 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 202 PM EDT MON JUL 4 2016 KYZ044-050>052-060-106-041845- ROWAN-MONTGOMERY-BATH-MENIFEE-FLEMING-MORGAN- 202 PM EDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT ROWAN...MONTGOMERY...BATH... MENIFEE...FLEMING...MORGAN... AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CROOKS...OR NEAR OWINGSVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...JEFFERSONVILLE... WELLINGTON...SALT LICK...LOWER SPENCER...HAYS CROSSING... FLAT CREEK...BOURBON FURNACE...PRESTON...ODESSA...RAMEY... WALKERS CROSSING...HOPE...STEPSTONE...CEDAR GROVES... YALE AND CORNWELL. THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 114 AND 144. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN AND EAST CENTRAL KENTUCKY. && LAT...LON 3827 8341 3790 8336 3795 8385 3820 8389 TIME...MOT...LOC 1801Z 266DEG 26KT 3807 8376 GEOGERIAN
Local storm report, Jul 4, 2:25 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 W PRESTONSBURG 37.67N 82.86W
07/04/2016 FLOYD KY TRAINED SPOTTER
LARGE TREE DOWN.
&&
JCARICOSpecial weather statement, Jul 4, 2:44 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT MON JUL 4 2016
KYZ052-060-104-106-041930-
ROWAN-ELLIOTT-MENIFEE-MORGAN-
244 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ROWAN...ELLIOTT... MENIFEE...AND MORGAN COUNTIES...
AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHRISTY...TO LEISURE...TO EBON...TO NEAR
MARIBA...AND WAS MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SANDY HOOK...HENRY...LEWIS...GORDON FORD...WILLIAMS...
WHITE OAK...CROCKETT...STOLL...ELNA...WAGNER STORE...LYTTEN...MIMA...
WRIGLEY...RELIEF...BRUIN...LITTLE SANDY...LENOX...BLAZE AND VALE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
&&
LAT...LON 3818 8305 3821 8301 3817 8292 3811 8289
3800 8302 3791 8296 3786 8301 3790 8313
3786 8311 3782 8318 3783 8344 3786 8349
3784 8353 3784 8366 3794 8339 3804 8333
3822 8330 3819 8324 3825 8320 3826 8315
TIME...MOT...LOC 1842Z 268DEG 33KT 3817 8334 3805 8335 3794 8342 3788
8361
HALSpecial weather statement, Jul 4, 4:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 4 2016
KYZ068-079-083-042100-
WAYNE-ROCKCASTLE-PULASKI-
406 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...ROCKCASTLE...AND PULASKI COUNTIES...
AT 404 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DANVILLE TO NEAR LIBERTY TO NEAR
CAINS STORE TO 7 MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...MOUNT VERNON...BOONE...SCIENCE HILL...
BURNSIDE...DONARO...BENT...JEP HILL...JOHNETTA...KIDDER...DENNEY...
COOKSBURG...LAKE LINVILLE...STEUBENVILLE...MUELLERSVILLE...ELIHU...
LEVEL GREEN...ROUNDSTONE AND BANDY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3736 8456 3733 8451
3748 8444 3747 8438 3754 8435 3752 8420
3731 8413 3722 8427 3697 8434 3686 8459
3680 8458 3673 8468 3674 8501 3686 8506
TIME...MOT...LOC 2004Z 269DEG 34KT 3754 8481 3732 8485 3711 8493 3676
8523
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:30 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 29 hr |
| Jul 4, 1:21 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 39 min |
| Jul 4, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 33 min |
| Jul 4, 2:02 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Rowan | 43 min |
| Jul 4, 2:44 PM EDT | Special Weather Statement | JKL | Elliott, Morgan | 46 min |
| Jul 4, 3:11 PM EDT | Areal Flood Advisory | JKL | Elliott, Menifee, Morgan | 2 hr |
| Jul 4, 4:06 PM EDT | Special Weather Statement | JKL | Pulaski, Rockcastle, Wayne | 54 min |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 29 min |
| Jul 4, 4:47 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 43 min |
| Jul 4, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 34 min |
| Jul 4, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 29 min |
| Jul 4, 5:26 PM EDT | Special Weather Statement | JKL | Clay, Knox, McCreary, Whitley | 34 min |
| Jul 4, 5:48 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Perry | 27 min |
| Jul 4, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 34 min |
| Jul 4, 6:21 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Leslie, Letcher, Perry | 54 min |
| Jul 4, 6:34 PM EDT | Tornado Warning | JKL | Floyd | 26 min |
| Jul 4, 6:40 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.